MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 70 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 70 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317570
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the left screw from lilac bone was being attempted to be removed.Holding the screw head during locked the outer tube of screw driver, attempted to lose the screw, however removed screw head only.Removed the remaining screw part in lilac bone using adjustment driver and complete to remove screw whole.Additional information received from sr by phone on 4-nov-2016.Implanted xia3(ilia) and es2(lumbar) both for fractures on (b)(6) 2015.And removed xia3 as planned on (b)(6) 2016.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was confirmed that the patient fused.Conclusion: the plausible root cause of the xia screw tulip head disengagement is due to patient's fusion and excessive force required to remove the screw.
 
Event or Problem Description
It was reported that the left screw from lilac bone was being attempted to be removed.Holding the screw head during locked the outer tube of screw driver, attempted to lose the screw, however removed screw head only.Removed the remaining screw part in lilac bone using adjustment driver and complete to remove screw whole.Additional information received from (b)(4) by phone on (b)(6) 2016.Implanted xia3(ilia) and es2(lumbar) both for fractures on (b)(4) 2015.And removed xia3 as planned on (b)(6) 2016.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 70 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6122748
Report Number3005525032-2016-00148
Device Sequence Number786652
Product Code MNH
UDI-Device Identifier04546540562395
UDI-Public(01)04546540562395
Combination Product (Y/N)N
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317570
Device Lot NumberB48274
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight60